Alert archive / Georgia / Tornado Warnings in 1996
Tornado Warning 10, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Mar 6, 1996, 7:20 PM EST for Glynn County, Georgia. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 6, 1996, 7:20 PM EST (00:20 UTC)
- Expired
- Mar 6, 1996, 8:15 PM EST
- In force
- 55 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Glynn County, GA
The radar
The Jacksonville radar (KJAX), 83 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 823 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1084 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAX 070021 TORJAX GAC127-070115- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 720 PM EST WED MAR 6 1996 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 815 PM EST FOR PERSONS IN THE FOLLOWING LOCATIONS ... IN SOUTHEAST GEORGIA ...GLYNN COUNTY AND THE ADJOINING COASTAL WATERS. AT 720 PM NATIONAL WEATHER SEVERICE DOPPLER RADAR INDICATED A POSSIBLE TORNADO NEAR THE NORTHERN PORTIONS OF BRUNSWICK AND MOVING EAST TOWARDS SAINT SIMONS ISLAND. IT IS MOVING EAST AT ABOUT 25 MPH. IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A BASEMENT. GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN AN INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...PILLOWS... OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS. KUYPER/MOBBS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Mar 6, 2:25 PM EST, 4 hours 55 minutes earlier.
Area forecast discussion, Mar 6, 2:25 PM EST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 215 PM EST WED MAR 6 1996 KJAX 88D RECENTLY WENT OFFLINE WITH GRAPHIC PROBLEMS BUT HOPE TO GET BACK UP SHORTLY. OUTFLOW BOUNDARY CONTS TO TRACK EWD OVR SCNTRL GA WITH REPORTED STG/SVR TSTMS ISOLD TORNADOES ASSOCD WITH IT. HEAVIEST ACTIVITY HAS REMAINED JUST TO THE WEST AND NORTH OF OUR GA CWA AND CONTS TO MOVE E. STRONGEST CONVECTION RMNG NEAR OR ALG OUTFLOW WHERE LO LVL CONVERGENCE IS GREATEST AND AS IT MOVES INTO AMS OF 60+ DEWPTS. WARM SLY LO LVL FLO CONTS WITH WINDS 30-40 KTS THRU LO LEVELS. UPR LVL TROF AMPLIFIES AND AXIS RMNS TO W OF AREA THRU FCST PD AS WELL AS HI MRH VALUES CONT OVR AREA KEEPING POPS ELEVATED. NXT FNT TO TRACK OVR FA THURS NGT-FRI MRNG FOLLOWED BY ANOTHER SHOT OF COLD AIR FOR WEEKEND. PRELIM SSI TE 064/080 047/055 03685 JAX TE 065/082 055/058 03485 GNV TE 066/083 051/057 03275 MOBBS
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 11:10 AM EST | Severe Thunderstorm Warning | JAX | Ware | 50 min |
| Mar 7, 11:18 AM EST | Severe Thunderstorm Warning | JAX | Pierce | 42 min |
| Mar 7, 11:37 AM EST | Severe Thunderstorm Warning | JAX | Coffee | 68 min |
| Mar 7, 11:49 AM EST | Severe Thunderstorm Warning | JAX | Clinch | 41 min |
| Mar 7, 12:41 PM EST | Severe Thunderstorm Warning | JAX | Brantley | 64 min |
| Mar 7, 1:01 PM EST | Severe Thunderstorm Warning | JAX | Glynn | 59 min |
Nearby
Tornado Warnings in Georgia, 1996Every tornado warning in 1996Tornadoes in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.